Webinar "Sexual dysfunction post SSRI and 5-alpha reductase inhibitors" - ESSM, May 19, 2022

https://www.essm.org/events/essm-ibsa-webinar-sexual-dysfunction-post-ssri-and-5-alpha-reductase-inhibitors/

sign up

4 Likes

Do you know if there is typically an open Q/A session at some point during these webinars?

Noticed Yacov Reisman’s name alongside Khera, Irwig, and Goldstein, and Antonei Csoka (epigenetic side-effects author,) in a paper discussing post-drug sexual dysfunction.

Thanks for posting this.

Dr. Reisman was in another webinar earlier with Dr. Healy. If they do have Q&A sessions it might be worth asking why they are focused on sexual symptoms only and not looking at the full symptom profile of the condition. (just my two cents)

3 Likes

Probably because the sexual ones seems to affect almost everyone but the other sides are more individual.

1 Like

It was actually the way some sexual-related physical signs (penile tissue abnormalities in majority of PSSD patients who were studied) in that paper were discussed that I was interested in seeking clarification on. It is said that “Whether these changes are part of the syndrome or co-incidental is uncertain.” Also why they didn’t mention the notorious “crash” where “ancillary” non-sexual symptoms and signs often develop very rapidly alongside the sexual dysfunction discussed in the paper.

Not to criticize, but to find out what the reasoning is and/or highlight it as a point that needs addressed.

@Cbrandel That’s a good point that it seems that way on the surface, and that may be the truth of the matter. On the other hand, there are quite a few guys on here who took finasteride and don’t complain of any form of sexual dysfunction. I speak to one of them regularly. Tens of thousands on social media who technically have “PAS” but no complaints of sexual dysfunction. PSSD is eponymously pigeonholed into a sexual syndrome.

If we could hypothetically gather everyone who took one of these drugs and ask them “do you have any persistent symptoms severe enough to impact your quality of life that began in relation to your use of the drug in question”, what would the total be and what proportion would have sexual symptoms? …Just a rhetorical question.

2 Likes